Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 81, NWS Morristown, TN

May 24, 20176 counties in Tennessee; 4 counties in Virginia

NWS Morristown, TN issued this severe thunderstorm warning at May 24, 2017, 1:01 PM EDT for 6 counties in Tennessee; 4 counties in Virginia. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2017, 1:01 PM EDT (17:01 UTC)
Expired
May 24, 2017, 2:00 PM EDT
In force
59 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:20 PM EDTTSTM WND DMG2 E Gray, TNSIGNIFICANT DAMAGE TO THE POPLAR RIDGE APARTMENTS ALONG HWY 36. MULTIPLE TREES AND POWER LINES DOWN, ALONG WITH ROOF AND FENCE DAMAGE.
May 24, 1:20 PM EDTTSTM WND DMG2 E Gray, TNSIGNIFICANT DAMAGE TO THE POPLAR RIDGE APARTMENTS ALONG HWY 36. MULTIPLE TREES AND POWER LINES DOWN, ALONG W/ ROOF AND FENCE DAMAGE.
May 24, 1:40 PM EDTTSTM WND DMGHiltons, VATREES DOWN ON HIGHWAY 23.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WUUS54 KMRX 241701
SVRMRX
TNC019-067-073-163-171-179-VAC105-169-195-720-241800-
/O.NEW.KMRX.SV.W.0081.170524T1701Z-170524T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
101 PM EDT WED MAY 24 2017

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Sullivan County in eastern Tennessee...
  Northeastern Hawkins County in eastern Tennessee...
  Washington County in eastern Tennessee...
  Northeastern Hancock County in eastern Tennessee...
  Unicoi County in eastern Tennessee...
  Southwestern Carter County in eastern Tennessee...
  Eastern Lee County in southwestern Virginia...
  The City of Norton in southwestern Virginia...
  Scott County in southwestern Virginia...
  Wise County in southwestern Virginia...

* Until 200 PM EDT

* At 100 PM EDT, severe thunderstorms were located along a line
  extending from near Pennington Gap to 6 miles southeast of
  Surgoinsville to 6 miles northeast of Tusculum to 10 miles
  northeast of Hot Springs, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Johnson City, Kingsport, Bristol Tn, Elizabethton, Erwin,
  Rogersville, Norton, Wise, Gate City, Big Stone Gap, Jonesborough,
  Surgoinsville, Pennington Gap, Weber City, Banner Hill, Central,
  Midway, Pine Crest, Colonial Heights and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3703 8248 3692 8230 3688 8241 3660 8230
      3635 8214 3615 8215 3612 8235 3595 8256
      3602 8260 3608 8258 3615 8265 3641 8263
      3637 8286 3679 8312 3685 8307 3689 8288
      3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1700Z 252DEG 35KT 3672 8298 3639 8281 3625 8268 3598
8269

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
447 
WWUS54 KMRX 241731
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
131 PM EDT WED MAY 24 2017

TNC067-171-241741-
/O.CAN.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Hancock TN-Unicoi TN-
131 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
UNICOI COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.

LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
      3660 8230 3635 8214 3629 8224 3625 8234
      3616 8243 3615 8252 3628 8253 3641 8263
      3685 8307 3685 8301 3689 8288 3693 8286
      3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1731Z 239DEG 35KT 3693 8274 3660 8257 3646 8244 3619
8245

$$

TNC019-073-163-179-VAC105-169-195-720-241800-
/O.CON.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Sullivan TN-Hawkins TN-Washington TN-Carter TN-Lee VA-
City of Norton VA-Scott VA-Wise VA-
131 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SULLIVAN...NORTHEASTERN HAWKINS...WASHINGTON...WEST CENTRAL
CARTER...NORTHEASTERN LEE...SCOTT AND WISE COUNTIES AND THE CITY OF
NORTON...

At 131 PM EDT, severe thunderstorms were located along a line
extending from near Big Stone Gap to Weber City to Spurgeon to near
Erwin, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Norton, Wise, Gate
City, Big Stone Gap, Jonesborough, Weber City, Central, Midway, Pine
Crest, Colonial Heights, Gray, Oak Grove, Spurgeon, Walnut Hill,
Church Hill and Mount Carmel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.

LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
      3660 8230 3635 8214 3629 8224 3625 8234
      3616 8243 3615 8252 3628 8253 3641 8263
      3685 8307 3685 8301 3689 8288 3693 8286
      3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1731Z 239DEG 35KT 3693 8274 3660 8257 3646 8244 3619
8245

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
389 
WWUS54 KMRX 241746
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
146 PM EDT WED MAY 24 2017

TNC073-VAC105-241755-
/O.CAN.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Hawkins TN-Lee VA-
146 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAWKINS AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.

LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
      3660 8230 3635 8214 3629 8224 3625 8234
      3658 8262 3659 8261 3659 8263 3678 8279
      3680 8277 3685 8284 3689 8288 3693 8286
      3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1745Z 252DEG 35KT 3697 8260 3664 8243 3650 8230 3623
8231

$$

TNC019-163-179-VAC169-195-720-241800-
/O.CON.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Sullivan TN-Washington TN-Carter TN-City of Norton VA-Scott VA-
Wise VA-
146 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN SULLIVAN...NORTHEASTERN WASHINGTON...WEST CENTRAL
CARTER...SCOTT AND WISE COUNTIES AND THE CITY OF NORTON...

At 145 PM EDT, severe thunderstorms were located along a line
extending from Wise to 7 miles east of Weber City to near Walnut Hill
to near Pine Crest, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Norton, Wise, Gate
City, Big Stone Gap, Weber City, Central, Spurgeon, Pine Crest,
Colonial Heights, Oak Grove, Gray, Walnut Hill, Coeburn, Appalachia,
Bluff City and Pound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.

LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
      3660 8230 3635 8214 3629 8224 3625 8234
      3658 8262 3659 8261 3659 8263 3678 8279
      3680 8277 3685 8284 3689 8288 3693 8286
      3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1745Z 252DEG 35KT 3697 8260 3664 8243 3650 8230 3623
8231

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:23 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 24, 11:23 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1123 AM EDT Wed May 24 2017

.DISCUSSION...
An active day across the region as a surface cold front tracks
toward the region from the west. Areas of showers and
thunderstorms will continue to move across the region along and
ahead of this boundary. The first wave of energy will continue to
track across East Tennessee into Southwest Virginia over the next
2-3 hours. A few strong to severe storms are possible with this
wave -- especially for areas along the NC/GA border where a
Tornado Watch is in effect and with some of the stronger line
segments.

The second wave will move across the region from midday
through the rush hour/late afternoon time period. Should we begin
to see some clearing/breaks develop back toward the west, another
round of strong, more organized storms are possible. This is due
to a strengthening 30-40 kt LLJ, which will create a more
favorable shear profile for organized line segments and perhaps a
few supercells. The big question as mentioned is instability and
how storms this morning will impact the environment late this
afternoon. Earlier runs of the NAM and HRRR supported some
stronger storms in the afternoon. Latest trends are weaker given
some lower progged instability values behind this initial wave.
However, as mentioned, the favorable shear profile will make it
necessary  for watching everything closely as all three modes of
severe weather are possible: damaging winds, hail, and isolated
tornadoes. Main threat will last until 5 PM EDT until this
activity generally shifts east of the mountains as the front
sweeps in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  55  75  56 /  90  50  30   0
Knoxville McGhee Tyson Airport, TN  73  54  70  54 /  90  40  50  10
Oak Ridge, TN                       72  54  71  55 /  90  40  40  10
Tri Cities Airport, TN              73  53  64  52 /  90  60  70  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AMP
Hazardous weather outlook, May 24, 3:47 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
347 AM EDT Wed May 24 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
347 AM EDT Wed May 24 2017 /247 AM CDT Wed May 24 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

...Severe Thunderstorms Possible Today, especially areas along and
east of interstate 75...
...Main concern Today will be isolated tornadoes, hail up to
quarter size, damaging winds and localized heavy rainfall...

A strong upper level storm system will move across the Tennessee
Valley Today. The airmass across the area will be moist and
marginally unstable with favorable turning of the wind. The main
question is how much breaks in the cloud cover occur allowing the
airmass to become unstable.

If the airmass is allowed to become unstable to produce severe
thunderstorms, the main concern will be isolated tornadoes, hail
up to quarter size, damaging winds and localized heavy rainfall.

The greatest threat of severe storms will be along and east of
interstate 75, and between Noon and 5 pm ET. Please stay tuned to
the latest forecast from the National Weather Service.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

...Strong to Severe Thunderstorms are Possible both Saturday and
Sunday Afternoon and Early Evening...

A moist and very unstable airmass will be across the area this
weekend. Scattered showers and thunderstorms are possible each
day. Some of these storms may be severe with damaging winds, hail
and locally heavy rainfall possible with the stronger
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Today, and again this weekend.

In the hours before

Special weather statement, May 24, 11:57 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
1157 AM EDT WED MAY 24 2017

NCZ060-061-241700-
Clay NC-Cherokee NC-
1157 AM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE AND CLAY
COUNTIES UNTIL 100 PM EDT...

At 1156 AM EDT, Doppler radar was tracking a strong thunderstorm near
Morganton, or 11 miles west of Blairsville, moving northeast at 40
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Andrews, Murphy, Hayesville, Nantahala Lake, Tusquitee, Topton,
Marble, Brasstown and Culberson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 600 PM EDT for southwestern
North Carolina.

LAT...LON 3499 8425 3526 8380 3524 8374 3526 8371
      3523 8369 3520 8373 3519 8371 3517 8373
      3515 8373 3516 8365 3515 8364 3514 8366
      3514 8364 3512 8364 3513 8362 3511 8362
      3509 8359 3498 8381
TIME...MOT...LOC 1556Z 235DEG 36KT 3493 8414

05/MA
Local storm report, May 24, 12:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TSTM WND DMG     3 SE SEVIERVILLE        35.86N 83.54W
05/24/2017                   SEVIER             TN   911 CALL CENTER

            NUMEROUS TREES DOWN IN THE MIDDLE CREEK AREA.

&&
Local storm report, May 24, 12:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TSTM WND DMG     S GATLINBURG            35.72N 83.49W
05/24/2017                   SEVIER             TN   PARK/FOREST SRVC

            SEVERAL TREES DOWN IN THE GREAT SMOKY MOUNTAINS NATIONAL
            PARK. TREES REPORTED DOWN IN THE TREEMONT...LAUREL
            CREEK...AND THE LITTLE RIVER BETWEEN ELKMONT AND LAUREL
            FALLS. TREES ALSO DOWN ALONG THE GATLINBURG BYPASS.

&&
Local storm report, May 24, 12:36 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1236 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     COSBY                   35.81N 83.25W
05/24/2017                   COCKE              TN   911 CALL CENTER

            TREES DOWN IN COSBY AND ALONG INTERSTATE 40 AT EXIT 440.

&&
Local storm report, May 24, 12:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1237 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     3 SE NEWPORT            35.93N 83.15W
05/24/2017                   COCKE              TN   911 CALL CENTER

            NUMEROUS TREES DOWN IN THE EDWINA AREA.

&&
Local storm report, May 24, 12:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     CANEY BRANCH            36.05N 82.99W
05/24/2017                   GREENE             TN   911 CALL CENTER

            FEW TREES DOWN ALONG THE WESTERN EDGE OF THE COUNTY.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:19 PM EDTSpecial Weather StatementMRXMonroe41 min
May 23, 8:29 PM EDTSpecial Weather StatementMRXSequatchie46 min
May 23, 9:19 PM EDTSpecial Weather StatementMRXMeigs, Rhea41 min
May 23, 9:58 PM EDTSpecial Weather StatementMRXLoudon, McMinn, Meigs, Monroe, Roane47 min
May 23, 10:15 PM EDTAreal Flood AdvisoryMRXMeigs, Rhea, Roane3 hr
May 23, 10:20 PM EDTSpecial Weather StatementMRXBlount25 min
May 23, 10:49 PM EDTSpecial Weather StatementMRXSevier26 min
May 23, 10:50 PM EDTSpecial Weather StatementMRXBlount25 min
May 23, 10:59 PM EDTAreal Flood AdvisoryMRXBlount, Loudon, Monroe, Roane3 hr
May 23, 11:14 PM EDTSpecial Weather StatementMRXSevier46 min
May 23, 11:16 PM EDTSpecial Weather StatementMRXBlount, Sevier44 min
May 24, 7:08 AM EDTSpecial Weather StatementMRXMarion52 min
May 24, 7:29 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie31 min
May 24, 8:03 AM EDTSpecial Weather StatementMRXHamilton, Sequatchie42 min
May 24, 10:01 AM EDTSevere Thunderstorm WarningMRXBradley, Polk30 min
May 24, 10:15 AM EDTSpecial Weather StatementMRXBlount, Knox, Loudon45 min
May 24, 10:33 AM EDTSpecial Weather StatementMRXPolk42 min
May 24, 10:55 AM EDTSpecial Weather StatementMRXMonroe50 min
May 24, 11:00 AM EDTSpecial Weather StatementMRXBlount, Knox, Sevier60 min
May 24, 11:17 AM EDTSpecial Weather StatementMRXBlount43 min
May 24, 11:32 AM EDTSevere Thunderstorm WarningMRXBlount, Sevier46 min
May 24, 12:06 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson43 min
May 24, 12:33 PM EDTSevere Thunderstorm WarningMRXGreene57 min
May 24, 1:39 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan66 min
May 24, 5:45 PM EDTSpecial Weather StatementMRXGrainger, Hamblen45 min
May 24, 7:15 PM EDTSpecial Weather StatementMRXHawkins45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.